advertisement
Question
Posted by: Ruby | 2008/01/21

Pain?

Hello Dr Bets,
Its Ruby again. I saw the specialist doctor on 10 Jan and he was very happy with my heart, lungs and overall health. I was also feeling well when I saw him. Only problem I still had (inspite of 3 months Flixonase and Zertec) is a sinus problem (sinus pain and post nasal drip). He changed my medication to: stop flixonase and zertec, start singulair 10mg x 1, Deselex x 1 and Nasonex nose spray for the sinus problem, continue trepiline 10mg (for spasms), continue pantoloc 40 x 2 (for reflux), discontinue slow K, continue Concor 2,5 mg (for heart). The other problem I had when I saw him was just that I am very very very tired, he said that it could be because of the sinus problem. I then went to see the neurologist. He was also happy to see that I am MUCH better. I also told him about the tiredness and that I wake up from not breathing well. (Before that, in the holidays I saw a GP, cause I would stop breathing as soon as I fall asleep, he said that I get sinus sleep apnea and gave me antibiotics, I felt great on the antibiotics, but as soon as I finished the course, everything returned as before) The neurologist ordered a polysomnogram to check for sleep apnae, am going in for that on Thursday and will have the results a week later. The problem I have now, is that the sleepyness/tiredness is getting much worse and I wake up every morning with pain. First just pain in my hands, today pain in my legs, back, hands, arms, ears, head, eyes, sinus and chest. I am not sure how to describe the pain. I also feel pain in most of my joints, especially in my hands. Almost like headache pain, just most of my body. I am very tired and really battle to focus on my work. I was supposed to write an exam last week, but felt to tired and postponed till next week Tuesday. I am doing a masters degree and have to fly from Joburg to Capetown for the exam, I would not want to change my flights/exam again. Any advice on what I can do to feel better? Any idea what could cause this pain?? Thanks very much doctor!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Ruby
Your symptoms are suspicious of fibromyalgia, a condition that can develop due to poor sleeping patterns ( one needs a certain amount of REM or deep dreaming sleep to have normal brain function) I won’t do anything drastic until you had your polysomnogram but what may help in the mean time is anti-inflammatories like Voltaren or Indocid suppositories ( as to not irritate your stomach) if it is very bad, otherwise take Panado 2 six hourly. Try magnesium supplement and Vitathion for the tiredness.
See http://www.mayoclinic.com/health/fibromyalgia/DS00079
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: ml | 2008/10/18

Recently gave birth (5 wks) and notice when I nurse her my head will jerk to one side sometimes if I doze off. Can you tell me why this might be occuring?

Reply to ml

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement